Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.

  • My dog is at least 12 and has arthritic leg. He usually takes tramadol for pain. Recently he had several seizures after overdose of tick preventative. Vet said to not give tramadol for week bc it could cause seizure. I think he is in pain as he is howling which he does not usually do. Is it worth it to call vet to ask for something else or will most pain meds have cause additional seizures

    Hi Erika,
    I recommend that you call and talk to your local veterinarian about this issue. There may be another medication that they can be used to keep him comfortable while he is off of the tramadol. The medication that will be best will depend on his breed, size, and overall health. Your vet will be able to give you the best advice on this.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Pain Managements